# SDR 96ZZZX4822

- Difficulty date: August 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5064C
- Make and model: Piper PA-23-250
- Aircraft serial: 277405376
- System (JASC): 3234 · Landing Gear Selector
- Part: Selector
- Part number: 752303
- Condition: Failed
- Location: Mlg Lever
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS MAKING AN APPROACH TO LANDING WHEN THE PILOT SELECTED THE LANDING GEAR DOWN POSITION.  WHEN OPERATING THE LANDING GEAR SELECTOR LEVER THE COMPONENT BROKE AWAY INTO THE PILOT'S HAND AND AS A RESULT BECAME DISCONNECTED FROM THE REST OF THE LANDING GEAR SYSTEM.  UNABLE TO LOWER THE GEAR, THE PILOT CRAWLED UNDER THE PANEL AND MANUALLY SELECTED THE GEAR DOWN POSITION FROM THE REMAINING PORTION OF THE LEVER UTILIZING A FUEL TESTER.  THE GEAR WAS LOWERED AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE FAILED LANDING GEAR SELECTOR LEVER, PIPER P/N 752303, WAS THE SUBJECT OF SB NR 635, DATED 1-3-79, AND A SUBSEQUENT AD NR 79-11-06.
